Jump to content

Weaning off anti-seizure meds


Recommended Posts

My partner had a seizure at the time of SAH,he'd never had one before. Since then hes been on medication and has been fine. GP has weaned him off that now and says that hopefully he wont go on to have any more seizures. I would like to hear from anybody in the same situation,has anyone else carried on having seizures? im very anxious as i wouldnt know what to do if he had one,the thought terrifies me to be honest,and if he was to have one in front of our children i think it would bring it all back for them,its a very worrying time. Hes been off them a month now i keep thinking if he was going to have one he would have had one by now. Can anybody relate to this plz.

Link to comment
Share on other sites

Hi Paris,

I was on anti-seizure meds for about 10 months and then I was weaned off them very slowly.

The anxiety about having a seizure is going to be there for a while, I know that it was for me and you're taken out of your comfort zone. However, nothing has happened to me in the last 4 years (touch wood! :wink: and I'm fairly confident about that now, but it does take time to restore that confidence.

I don't think that we have had any reports on this site from members who were taken off anti-seizure meds, having a seizure.

I believe that it's quite rare to go on to develop Epilepsy, which is different to having seizures at the time of the bleed, as the cause would have been the haemorrhage/bleed itself.

Is your partner also feeling anxious over this?

Link to comment
Share on other sites

Just added a couple of links, if anybody is interested in taking a look on the subject of seizures/Epilepsy and the Mozart Effect.

Any of you guy's heard of the Mozart Effect?

http://www.epilepsy.org.uk/info/mozart

and

http://news.bbc.co.uk/1/hi/health/1251839.stm

and if you want to listen to the sonata, click on:

When I was withdrawing from my medication and worried about seizures, I bought a Mozart CD which included the above sonata and still use it on occasions. I'm obviously not sure how much it helped, but it did reduce the anxiety that I was feeling.

Link to comment
Share on other sites

hi karen thankyou for your advice,yes he is feeling anxious as he has just started back work on a phased return and hes nervous that something might happen whilst hes there,also he is due to get his driving licence back any time hopefully so this is another concern. hopefully all will be well and it wont turn out to be epilepsy. thankyou very much again for your help.:wink:

Link to comment
Share on other sites

I had a seizure when I took ill was on Sodium valporate for about a year and a half, was weened off it and that was maybe 7years ago was scared at first incase I had a seizure but NO didnt as time passes you feel better about it.

Link to comment
Share on other sites

thanks louise,yes its a scary time! Since the SAH ive found that he twitches quite aggressively when hes falling asleep,ive spoken to the neuro nurse and she seems to think its because of the trauma that his brains gone through and something to do with his brain shutting down and nerves twitching,but i do get paranoid that its the start of a fit! but as its never turned into a fit i think i just need to calm down a bit,i think i worry more than him sometimes,lol,cant stop myself.:roll: i do feel better having read other peoples advice though.:wink:

Link to comment
Share on other sites

Hi Paris,

I can understand all of those concerns... as I've been through them myself...and I got my driving license back

All I can advise, is that he rests up when he can .... doesn't get too stressed/avoids stressful situations during this period and tells himself that nothing awful will happen .... and nothing can be worse than the SAH to have to deal with?

It's not an easy time and think that the seizure aspect is one of the worse things to deal with post SAH, I know that's been the case for me.

Probably the telling time for having a seizure, is when you're actually reducing the medication and would imagine, that if you're going to have a seizure, that it would be at that time..

My children also witnessed me having two seizures .... one, before I was admitted to hospital and the 2nd in hospital. where they allowed my sodium levels to go too low... which was the hospitals fault... and I can remember my Consultant giving the Staff Nurse a right rollicking! I was on my third seizure at the point, as I had one in the ambulance as well and it was doubtful that I would get my driving license back....after having a third.... but I did get it back!

Believe you me, kids are very resilient and yes, they do worry about you having another seizure ... but with time they do get over it and recovery becomes part of normal day life .... xx

Link to comment
Share on other sites

Hello Paris,

You both must be feeling very anxious about this. At the time of my SAH I had 2 grand mal seizures and was on an anti epileptic medication for 6 months. That was 7 years ago. Having read others posts it sounds that anxiety about coming off the tablets and further seizures are what a lot people have experienced. I was so worried about it at the time but I spoke to a neuropsychologist and I learned that having experienced a fit at the time of SAH was because of the SAH. I know there maybe a few very unfortunate people who may have developed epilepsy but I think the risks of this is minimal. Also, what helped my confidence was that the DVLA informed me that I was fit to drive. This felt great and I believe that they wouldn't have given me my licence back if there was a risk of this recurring. Of course time helped too.....

Hope you two keep well.

Best wishes,

Link to comment
Share on other sites

Hi Paris

I had a seizure at the time of my SAH though I don't remember having it. I was on anti-epilepsy medication for a few months after my SAH. I came off my anti-epilepsy medication as I was having a lot of problems with taste/smell and the doctor thought it might be linked to the medication. It wasn't but I do remember stopping the medication all at once rather than cutting down gradually. I've not had any epilepsy symptoms since my SAH and like others have said, as time goes past you do tend to worry about it less.

With best wishes

Anne

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...